Author Topic: Need everyone's help/opinion on a serious life threatening issue  (Read 711 times)

[Buddie]

Need everyone's help/opinion on a serious life threatening issue
« on: February 14, 2022, 08:28:00 pm »
So I don't know what to do, so I'll ask on here. I was (am) a "Cold Turkey" sufferer. Was on Ativan at varying doses for 2 months, switched to Klonopin for 1 month (never took it consistently) and then was told to stop. Well unfortunately for me, I had massive withdrawals that lasted as of the time of this post, 2 years and 2 months. I still never recovered fully with lingering  depression, weight loss, fatigue, skin crawling, respiratory depression, tinnitus, unpleasant thoughts, etc.. still happening. I managed to cope the best I could though and tried to lead a normal life regardless and was going well, slept the best i could to cope everyday usually getting about 6 hours or so, was able to drive again, go out in public, etc... Until something bad just happened. I got the flu and during the course of the flu which i just got over, my anxiety and sleep took a big hit. I am now 3 days with no sleep and my head is numb and foggy! Also not eating well. Knowingl that not sleeping was causing this reaction, I tried OTC Melatonin to try to help promote sleep again. This is the bad part,  as soon as I took it, had immediate racing heart, sweating, sense of doom, brain fog, etc...and it Is still happening now as I write this and I'm going on 4 days without sleep and I'm caught in a bad cycle. I'm in fear of having a mental and physical breakdown due to sleep deprivation and restlessness. Did the Melatonin trigger my Gaba Receptors again? Do I reinstate on Klonopin now after 2 years off to counter this sudden re-onset of symptoms? Idk what to do or who to talk to.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need everyone's help/opinion on a serious life threatening issue
« Reply #1 on: February 15, 2022, 12:15:38 am »
Medication setbacks are pretty common and some will pass in a relatively short time, other times they hang on a bit longer.  I don't feel reinstatement would be advantageous at this point, but I can see how miserable you are. 

I've not heard of anyone having such a severe reaction to Melatonin but you might want to ask the members who hang out in this support group what their experience with medication setbacks has been like.  http://www.benzobuddies.org/forum/index.php?topic=215211.0

I hope you get some sleep soon, I know just worrying about it will almost guarantee you won't get it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need everyone's help/opinion on a serious life threatening issue
« Reply #2 on: February 15, 2022, 12:56:32 am »
Thank you for the response! The Melatonin I took was .25g liquid. Apparently it had some kind of alcohol in despite it being all natural (which was the only reason i even took it)it and I think that's what triggered it. I'm literally having the following symptoms

:Severe Tinnitus
:Body Temperature Changes
:Restless Legs (can't stop walking)
:Pins and needles
:Temperature Changes
:Hallucinations (probably from no sleep)
:Severe Anxiety
:Racing heart/palpitations

I've tried everything I can while coping with these symptoms to remain calm enough to sleep, I literally have tried lying in bed in a dark room cool room for hours with my eyes closed and I'm not sleeping. Never had this problem the past 2 years of recovering.  If you were me, and you were going many days with no sleep, while going through what I mentioned above, what would you do?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need everyone's help/opinion on a serious life threatening issue
« Reply #3 on: March 15, 2022, 06:12:00 pm »
Itís not the minuscule amounts of alcohol in the melatonin I donít think.    You had the flu?  Did you have any of these sx before you got sick and functioning?    Did you function with them before?  Theway2 had uptick in insomnia for no reason a few times throughout recovery.  They passed and he went on with life. Donít adjust your sleep schedule because your sick.  Just wait for it to pass and if it did before it will again.  How long have you been off the benzo and did you take rescue doses?
« Last Edit: March 15, 2022, 06:19:09 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need everyone's help/opinion on a serious life threatening issue
« Reply #4 on: March 23, 2022, 05:27:37 pm »
I am assuming yo got a Covid test after this flu began. Sorry one has to think about this during a rocky withdrawal. Benzo wd is bad enough, all on its own.

My feeling is that you are somehow very sensitive to meds and med changes. Iff all of this is withdrawal, its quite normal. Benzo wd can make you feel you've gone insane. Most people here had NO idea wd could be this awful. Me included. Im a nurse of many years, and worked in both a psych place and a detox. Never ONCE did anyone tell me that benzo wd can be so much worst that, say, heroin wd or alcohol wd. I assume its because few people inside or outside medicine actually KNOW this.

Insomnia is very common for us. If you get a basic understanding of how the brain processes benzos, and what happens to your brain when you stop taking benzos, it might help you feel a bit better. Sure did for me. When I first joined there was this group of younger men, all of whom had become "experts" in this stuff. I disliked their highty mighty attitude, but I also began to realize how knowledge CAN make you a bit more reassured. I got the basics by reading both here and other internet places. Ones I trusted.  If I was reading something and it began to sound like BS I just clicked off it and went somewhere else.  Once you do this, you will understand WHY you have insomnia, and why you have other scary symptoms.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Need everyone's help/opinion on a serious life threatening issue
« Reply #5 on: March 23, 2022, 11:48:56 pm »
the flu caused inflammation which takes awhile to settle - which will leave you sensitive.
Also, I and some others on here are super sensitive to anything with even minutes amount of alcohol in it. Like I react to vanilla extract in icing bc the alcohol isn't cooked out (if its used in an actual baked product its ok). Chocolate chips with chocolate lacquer instead of cocoa based. Trust me i thought I was nuts but I've tested it over and over and I get the same results.
2 years out my body was tolerating small amts of it better, but since my med setback I am sensitive to it again.

You will settle again. Do not reinstate the meds that damaged your body. You'll just have to go through this all over again, and theres no guarantee they won't just go paradoxical on you and leave you in another place of hell on earth.

This will pass. Ride it out. You will be ok. Our bodies are sensitive for a long time after jumping.  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.